Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Prescribed Eveglow cream for hyper pigmentation. After stopping got rashes around nose and chin, prescribed Clear Z ultra cream

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
Hello Dr,

My Skin dr prescribed Eveglow cream for hyperpigmentation. My skin is oily and i really helped to improve my complexion.i used it for months & stopped it after knowing its side-effects.

Now after stopping it, i got rashes around my nose and chin and developed super dry skin.So i consulted another dr for the same, he prescribed ClearZ Ultra Cream(Kojic acid derivative), hydrocortisone cream and Tretinoin tablets for allergy.

Should i use the milder steroid cream & tablets to get over the allergy? As eveglow also had steroid combination in it. Pls advice to get rid of the rashes. It appears if i dont use eveglow cream for over a week.

Pls help.
Posted Sat, 5 Oct 2013 in Pigmentation Problems
Answered by Dr. Kalpana Pathak 25 minutes later
Brief Answer:
Please read a detailed answer below

Detailed Answer:
Thanks for writing to us.
Eveglow cream is a combination cream containing hydroquinone, tretnoin, steroid. It is pigmentation reducer cream. These creams should nt ideally be used beyond a month or may be two and that too under a doctor's guidance.
Long term use of this cream leads to dryness, redness, thin skin, rashes, acne problem etc.
Due to cream you have developed dryness and rashes for which you are already taking treatment. Personally I feel in your case this could be the treatment plan
Use a mild emollient cream like cetaphil/ acnemoist along with sunscreen ( suncote/ ultraguard/ shadowz)in morning
apply hydrocortisone twice in a day till dryness settles completely. Once dryness is gone, it should be stopped.
In your case your doctor added hydrocortisone as it will reduce dryness and also after prolonged steroid use, one can't stop it abruptly. As Eveglow had a steroid component too, so hydrocortisone was a right option

Now as far as rashes are concerned, it has to be seen if these are pimples. Your doctor added isotretinoin, so I believe he might have thought it to be acne. Now if you get few pimples only , instead of taking isotretinoin apply adapalene clindamycin gel once in night over acne spots. If you get too many red bumps or pimples you may continue isotretinoin.

Kojic acid cream in your case could have been added to brighten up complexion but right now if your major concern is dryness and rashes, clearz cream is not going to give any added benefit.

I would be able to help you more regarding treatment, if you could send me an image of your face showing your rashes clearly.

Hope that helped.
Take care
Above answer was peer-reviewed by
Follow-up: Prescribed Eveglow cream for hyper pigmentation. After stopping got rashes around nose and chin, prescribed Clear Z ultra cream 3 hours later
Dear Dr,

Thank you so much for the reply.

I had pimples earlier and now having the scars left over. As instructed i ll apply hydrocortisone cream for a while.

I also have one more issue, my stomach is much darker than the rest of my body. please let me know if i can get rid of that.


Answered by Dr. Kalpana Pathak 24 hours later
Brief Answer:
Please read a detailed answer beloe

Detailed Answer:
Thanks For writing back.
For acne scars you may consider taking chemical peels or microdermabrasion or dermarollers depending on scar severity

Not All body parts have uniform color, so your stomach could be a bit darker than your other body areas normally too.
However to bring upon some uniformity,
Use kojic acid based soap like HHlite for bathing
Use a good moisturiser to keep your body well hydrated
Apply Hydroquinone, tretinoin cream like skinlite ever or melapik ever every night over affected area for not more than three weeks.
Hope this helped.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor